Alert archive / Texas / Gale Warnings in 2022
Gale Warning 18, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Dec 21, 2022, 1:41 PM CST. It took effect at Dec 22, 2022, 6:00 PM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2022, 1:41 PM CST (19:41 UTC)
- In effect from
- Dec 22, 2022, 6:00 PM CST
- Expired
- Dec 23, 2022, 2:58 PM CST
- In force
- 21 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Dec 21, 11:45 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 21, 11:45 AM CST, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1145 AM CST Wed Dec 21 2022
...New AVIATION...
.SHORT TERM...
(Now through Thursday)
Issued at 357 AM CST Wed Dec 21 2022
Maintained continuity with the previous forecast. However, not
much really changed with the main act (an arctic cold front) not
due until roughly the beginning of the long term (Thursday
evening). Look for a mix of clouds and sun today with high
temperatures in the 60s, just a skosh below normal. Tonight it
will be partly cloudy west to mostly cloudy east with the moon at
a waning crescent heading toward new on December 23. With light
winds there may be patchy early morning fog. On Thursday there
will be fewer clouds (partly cloudy to mostly sunny) and high
temps will warm into the 70s. Winds will veer to south and even
southwest ahead of the late afternoon cold front, providing warm
air advection for the early part of the day. An arctic blast will
be knocking at the northern doors Thursday afternoon. Winds will
shift to north late Thursday afternoon for northern sections and
by sundown for southern areas, with temperatures starting to slide
lower with the arrival of the colder air. Precip through fropa
will be limited.
Tides are headed lower this morning so no coastal flood product has
been issued for now. Tides may increase to around a foot above MHHW
or slightly higher this evening with some beach runup possible. Rip
current risk will be moderate today.
&&
.LONG TERM...
(Thursday Night through Tuesday)
Issued at 357 AM CST Wed Dec 21 2022
The most significant event during this portion of the total
forecast remains the arctic cold front, which will blast through
Deep South Texas and the Rio Grande Valley Thursday night. A
Freeze Watch, Hard Freeze Watch, and Wind Chill Watch are all in
effect for roughly Thursday night through Friday morning, and low
temperature values forecast for the remainder of the weekend
suggest that Freeze, Hard Freeze, and Wind Chill products may also
be needed for Friday night and Saturday night. Temperatures are
not expected to increase appreciably until Monday and Tuesday.
Additionally, no significant precipitation is expected to occur
throughout the entire period.
&&
.AVIATION...
(18Z TAFS)
Issued at 1139 AM CST Wed Dec 21 2022
MVFR ceilings are sticking around a bit longer than expected
today, however VFR conditions should return for a few hours this
afternoon and evening. Winds will become light to near calm across
Deep South Texas this evening, and ceilings and visibilities are
expected to drop as low stratus and fog develops. Right now, I
have it mostly MVFR tonight, but a few hours around sunrise could
bring IFR/LIFR conditions to HRL and MFE. Then VFR conditions and
light to moderate west-northwesterly winds will return by mid
morning on Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 68 55 76 30 / 0 0 0 10
HARLINGEN 67 52 75 28 / 0 0 0 10
MCALLEN 66 52 75 29 / 0 0 0 0
RIO GRANDE CITY 65 49 74 29 / 0 0 0 0
SOUTH PADRE ISLAND 65 59 70 37 / 0 0 0 20
BAYVIEW/PORT ISABEL 65 55 74 32 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Hard Freeze Watch from late Thursday night through Friday
morning for TXZ248>251-351.
Wind Chill Watch from late Thursday night through Friday morning
for TXZ248>255-351-353-354-451.
Freeze Watch from late Thursday night through Friday morning for
TXZ252>255-353.
GM...Gale Watch from Thursday evening through Friday afternoon for
GMZ130-132-135.
Gale Watch from Thursday evening through late Friday night for
GMZ150-155-170-175.
&&
SHORT TERM...54-BHM
LONG TERM....66-Tomaselli
AVIATION...69-FarrisHazardous weather outlook, Dec 21, 3:54 AM CST, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 354 AM CST Wed Dec 21 2022 TXZ248>255-351-353>355-451-454-455-221200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 354 AM CST Wed Dec 21 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible at the local beaches Thursday night through Sunday night. A Freeze Watch is in effect for Starr, Hidalgo, and the inland portions of Cameron and Willacy counties from 2 AM CST until 12 PM CST Friday. A Hard Freeze Watch is in effect for Zapata, Jim Hogg, Brooks, and Kenedy counties from 2 AM CST until 12 PM CST Friday. A Wind Chill Watch is in effect for all of Deep South Texas and the Rio Grande Valley except the coastal portion of Cameron County from 3 AM CST until 12 PM CST Friday. Additional Hard Freeze, Freeze, and Wind Chill products may be needed Friday night and Saturday night. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-221200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 354 AM CST Wed Dec 21 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Gale Watch is in effect for the Laguna Madre from 6 PM CST Thursday until 3 PM CST Friday. A Gale Watch is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore from 6 PM CST Thursday until 6 AM CST Saturday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 1:38 PM CST | Freeze Warning | BRO | Cameron, Hidalgo, Kenedy, Starr, Willacy | 46 hr |
| Dec 21, 1:38 PM CST | Hard Freeze Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Willacy, Zapata | 46 hr |
| Dec 21, 1:39 PM CST | Coastal Flood Advisory | BRO | Cameron, Kenedy, Willacy | 9 hr |
| Dec 21, 1:40 PM CST | Wind Chill Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.